Acute Lung Fibrosis Following Paraquat Poisoning

  • Aparna Das Associate Professor, Department of Medicine, Dhaka Medical College, Dhaka
  • Naziha Sabah Neera HMO, Department of Medicine, Dhaka Medical College, Dhaka
  • Forhad Uddin Hasan Chowdhury A/ R Department of Medicine, Dhaka Medical College, Dhaka
  • Md Azizul Kahhar Professor, Department of Medicine, Dhaka Medical College, Dhaka
Keywords: Paraquat, Herbicide, Lung fibrosis

Abstract

Paraquat is a potentially toxic herbicide that is used to eradicate common weeds. It is classified as a moderately hazardous (grade 2) pesticide by World Health Organization (WHO). Poisoning by paraquat carries significant mortality. It has an inclination to accumulate in lungs accelerating pulmonary fibrosis. We present a case report of a young man who accidentally ingested a mouthful of paraquat and subsequently developed fibrosis of lungs.

Bangladesh J Medicine Jan 2018; 29(1) : 41-44

Downloads

Download data is not yet available.
Abstract
3834
PDF
636

Author Biography

Aparna Das, Associate Professor, Department of Medicine, Dhaka Medical College, Dhaka


Published
2018-02-08
How to Cite
Das, A., Neera, N., Chowdhury, F. U., & Kahhar, M. A. (2018). Acute Lung Fibrosis Following Paraquat Poisoning. Bangladesh Journal of Medicine, 29(1), 41-44. https://doi.org/10.3329/bjmed.v29i1.35407
Section
Case Reports